Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Does dialysis causes apetite loss?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2752 Questions
hello, i am XXXXXXX i am deaf i need to know i wonder does dialysis cause less eating?
Posted Thu, 27 Feb 2014 in Kidney Conditions
Answered by Dr. Anshul Varshney 21 minutes later
Brief Answer: Detail Follows Detailed Answer: Dear Friend Welcome to XXXXXXX I am Dr Anshul Varshney . I have read your query in detail. I understand your concern. A patient who require dialysis and is not on dialysis has reduced appetite (Anorexia) due to uremia. But once dialysis is started , anorexia resolves after few sessions and in fact person develops good appetite. A person of kidney disease should moderate consumption of following things: 1. Fruits & Fruit Juices. 2. Dairy products if Phosphorous levels are high 3. High protein diet (if not on dialysis). 4. Limit water intake , if person has decrease urine output. Diet would depend on what are the blood reports and what is the disease. Tell me in detail about the medical history of the patient. I can just guess , if you are deaf and you are talking about yourself , you might be having Alport syndrome. This is my best advice for you based on details available here. If you have any further query, you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor